Song, YQ and Fu, YB (2007) A note on perturbation formulae for the surface-wave speed due to perturbations in material properties. Journal of Elasticity, 88 (3). 187 - 192.

[img]
Preview
Text
A note on perturbation formulae for the surface-wave speed due to perturbations in material properties (YFu).pdf - Accepted Version
Available under License Creative Commons Attribution.

Download (450kB) | Preview

Abstract

In a recent paper by Tanuma and Man, a two-term asymptotic formula was derived for the speed of surface waves propagating in an anisotropic elastic half-space whose elastic moduli differ only slightly from those for a (base) isotropic elastic material. This formula disagrees with that derived by Delsanto and Clark in an earlier paper using a different method. In this short note, we use a simple procedure to derive another two-term asymptotic formula for the surface-wave speed. Our formula takes the same compact form even if the base material is generally anisotropic. We show that when an error in the work of Delsanto and Clark is corrected, the three different methods do give equivalent results.

Item Type: Article
Uncontrolled Keywords: surface waves; stroh formulation; surface-wave speed; 74J15
Subjects: Q Science > QA Mathematics > QA75 Electronic computers. Computer science
Divisions: Faculty of Natural Sciences > School of Computing and Mathematics
Related URLs:
Depositing User: Symplectic
Date Deposited: 20 Nov 2014 15:48
Last Modified: 16 Jul 2019 12:24
URI: https://eprints.keele.ac.uk/id/eprint/78

Actions (login required)

View Item View Item